MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516720
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of cancelled/rescheduled.Post sedation/sedation unknown.Block e1: initial reporter address: (b)(6) hospital; reported here as the address exceeded character limit for the designated field.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was intended to be implanted in the esophagus to treat a 10 cm esophageal stricture caused by cancer during an esophageal stenting procedure performed on (b)(6) 2026.The anatomy of the patient was torturous and was dilated prior to stent placement.During procedure, the physician advanced the wire across the stricture and performed a controlled radial expansion (cre) 10 mm to 12 mm to dilate the stricture so stent could easily cross.Post dilation, the wall flex esophageal fully covered stent was loaded on the wire and placed across the stricture.The stricture was tight which caused the stent not to open.The physician tried multiple attempts but still was not able to deploy the stent.When the stent was removed from the patient, the stent remained fully covered by the outer sheath.The procedure was not completed due to this event.There is no patient complications reported as a result of the procedure.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of cancelled/rescheduled - post sedation/sedation unknown.Block e1: initial reporter address: amrita hospital project faridabad mata amritanandamayi marg, sector 88; reported here as the address exceeded character limit for the designated field.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of stent failure to deploy.The device has not been returned for product evaluation; therefore, a technical analysis could not be performed.Based on the information available and without proper evaluation of the device, it is unknown if the reported events were due to the physician's technique during the procedure, or whether it was related to a device malfunction.Device history review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: the complaint device was not returned for evaluation; therefore, a technical analysis could not be performed.Risk review: a risk review was completed and confirmed that the events of stent failure to deploy and cancelled/rescheduled - post sedation/sedation unknown were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unable to exclude device problem.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was intended to be implanted in the esophagus to treat a 10 cm esophageal stricture caused by cancer during an esophageal stenting procedure performed on (b)(6) 2026.The anatomy of the patient was torturous and was dilated prior to stent placement.During procedure, the physician advanced the wire across the stricture and performed a controlled radial expansion (cre) 10mm to 12mm to dilate the stricture so stent could easily cross.Post dilation, the wall flex esophageal fully covered stent was loaded on the wire and placed across the stricture.The stricture was tight which caused the stent not to open.The physician tried multiple attempts but still was not able to deploy the stent.When the stent was removed from the patient, the stent remained fully covered by the outer sheath.The procedure was not completed due to this event.There is no patient complications reported as a result of the procedure.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24519565
Report Number3005099803-2026-00802
Device Sequence Number9691974
Product Code ESW
UDI-Device Identifier08714729778059
UDI-Public(01)08714729778059(17)261010(10)36271403
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K233939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516720
Device Catalogue NumberM00516720
Device Lot Number0036271403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/10/2026
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceAmerican Indian Or Alaskan Native